Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 16, NWS Morristown, TN

October 24, 200810 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Oct 24, 2008, 9:52 AM EDT for 10 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Oct 24, 2008, 10:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2008, 9:52 AM EDT (13:52 UTC)
In effect from
Oct 24, 2008, 10:00 AM EDT
Expired
Oct 24, 2008, 3:43 PM EDT
In force
6 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 241352
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
952 AM EDT FRI OCT 24 2008

...STRONG AND GUSTY SOUTHEAST WINDS TODAY...

.STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND
FOOTHILLS THIS MORNING AND AFTERNOON. SOUTHEAST WINDS WILL BLOW AT
20 TO 35 MPH WITH GUSTS AS HIGH AS 40 TO 50 MPH AT TIMES.

A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS AND ASSOCIATED
FRONTAL BOUNDARY...WILL KEEP PRESSURE GRADIENTS TIGHT ACROSS THE
REGION UNTIL EARLY THIS EVENING. THE STRONG AND GUSTY WINDS SHOULD
DIMINISH THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND FORECASTS.

NCZ060-061-TNZ018-040-041-043-045-047-071>074-086-087-101-102-
242200-
/O.NEW.KMRX.WI.Y.0016.081024T1400Z-081024T2200Z/
CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-
SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
NEWPORT...COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...
MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN
952 AM EDT FRI OCT 24 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND
FOOTHILLS THIS MORNING AND AFTERNOON. SOUTHEAST WINDS WILL BLOW AT
20 TO 35 MPH WITH GUSTS AS HIGH AS 40 TO 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TG
2 follow-up statements
000 
WWUS74 KMRX 241504 AAB
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1104 AM EDT FRI OCT 24 2008

...STRONG AND GUSTY SOUTHEAST WINDS TODAY...

.STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND
FOOTHILLS THIS MORNING AND AFTERNOON. SOUTHEAST WINDS WILL BLOW
AT 25 TO 40 MPH WITH GUSTS AS HIGH AS 45 TO 55 MPH AT TIMES. GUSTS
MAY EXCEED 60 MPH AT TIMES IN THE HIGHEST ELEVATIONS OF MONROE...
BLOUNT...SEVIER...COCKE AND GREENE COUNTIES...WHERE A HIGH WIND
WARNING IS IN EFFECT.

A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS AND
ASSOCIATED FRONTAL BOUNDARY...WILL KEEP PRESSURE GRADIENTS TIGHT
ACROSS THE REGION UNTIL EARLY THIS EVENING. THE STRONG AND GUSTY
WINDS SHOULD DIMINISH THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND
FORECASTS.

TNZ041-043-072-074-087-242200-
/O.UPG.KMRX.WI.Y.0016.000000T0000Z-081024T2200Z/
/O.NEW.KMRX.HW.W.0008.081024T1504Z-081024T2200Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
1104 AM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND
FOOTHILLS THIS AFTERNOON. SOUTHEAST WINDS WILL BLOW AT 25 TO 45 MPH
WITH GUSTS AS HIGH AS 55 TO 65 MPH AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ042-044-046-242200-
/O.EXA.KMRX.WI.Y.0016.000000T0000Z-081024T2200Z/
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
INCLUDING THE CITIES OF...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON
1104 AM EDT FRI OCT 24 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND
FOOTHILLS TODAY. SOUTHEAST WINDS WILL BLOW AT 20 TO 35 MPH WITH
GUSTS AS HIGH AS 40 TO 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ018-040-045-047-071-073-086-101-102-242200-
/O.CON.KMRX.WI.Y.0016.000000T0000Z-081024T2200Z/
CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-UNICOI-SOUTHEAST CARTER-
NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
NEWPORT...ERWIN...ROAN MOUNTAIN...MARYVILLE...SEVIERVILLE...
MADISONVILLE...BENTON...DUCKTOWN
1104 AM EDT FRI OCT 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND
FOOTHILLS TODAY. SOUTHEAST WINDS WILL BLOW AT 20 TO 35 MPH WITH
GUSTS AS HIGH AS 40 TO 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 241943
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT FRI OCT 24 2008

...STRONG AND GUSTY WINDS DIMINISHING ACROSS THE REGION...

.A LARGE LOW PRESSURE SYSTEM WAS MOVING NORTHEAST TOWARD THE
WESTERN GREAT LAKES THIS AFTERNOON. PRESSURE GRADIENTS WERE
WEAKENING ACROSS THE SOUTHERN APPALACHIANS WITH GUSTY WINDS JUST
LINGERING OVER THE HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS THIS
AFTERNOON. THESE STRONG AND GUSTY SOUTHERLY WINDS WILL BECOME
VARIABLE AT 5 TO 15 MPH BY THIS EVENING.

OTHERWISE...THE WIND ADVISORIES THAT WERE IN EFFECT ELSEWHERE HAD
BEEN CANCELLED. 

TNZ041-043-072-074-087-242200-
/O.CAN.KMRX.HW.W.0008.000000T0000Z-081024T2200Z/
/O.NEW.KMRX.WI.Y.0017.081024T1943Z-081024T2200Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
343 PM EDT FRI OCT 24 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT THE MOUNTAINS AND
FOOTHILLS FOR THE REST OF AFTERNOON. WINDS WILL BLOW AT 20 TO 35 MPH
WITH GUSTS AS HIGH AS 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ018-040-042-044>047-071-073-086-101-102-242045-
/O.CAN.KMRX.WI.Y.0016.000000T0000Z-081024T2200Z/
CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
NORTH SEVIER-NORTHWEST MONROE-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
NEWPORT...GREENEVILLE...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...SEVIERVILLE...MADISONVILLE...BENTON...
DUCKTOWN
343 PM EDT FRI OCT 24 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

STRONG AND GUSTY SOUTHERLY WINDS HAD DIMINISHED THIS AFTERNOON...
ALLOWING THE WIND ADVISORY TO BE CANCELLED.

$$

TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 24, 7:32 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 24, 7:32 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
732 AM EDT FRI OCT 24 2008

.DISCUSSION...AM UPDATING MORNING POPS AND QPF DUE TO THE FILLING
GAP IN BETWEEN THE GA RAINS AND THE MID TN RAINS. WILL LEAVE WARMER
MAX TEMPS IN SINCE THERE COULD BE A SIZEABLE BREAK IN THE ACTION AS
MID TN RAINS TRUDGE EASTWARD. WOULD STILL EXPECT GOOD DOWNSLOPING
AS LOW LEVEL PRESSURE GRADIENT TIGHTENS OVER MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  61  47  66  41  69 / 100  10   0   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  62  43  64  40  67 / 100  50   0  10   0
OAK RIDGE, TN  60  44  66  40  65 / 100  50   0  10   0
TRI CITIES AIRPORT, TN  61  45  62  39  63 / 100 100  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GM

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 11:04 AM EDTHigh Wind WarningMRXBlount, Cocke, Greene, Monroe, Sevier5 hr
Oct 24, 3:43 PM EDTWind AdvisoryMRXBlount, Cocke, Greene, Monroe, Sevier2 hr

Nearby

Wind Advisories in Tennessee, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.